MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE, CUFFED, SPIRAL-FLEX 7.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE, CUFFED, SPIRAL-FLEX 7.5; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 5-12615
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the doctor found cuff leakage prior to use on patient then changed new one, no impact on patient".The patient status is reported as "fine".
 
Additional Manufacturer Narrative
Qn(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of "leak - device leak - cuff" could not be confirmed based upon the sample received.The customer returned one unit 5-12615 et tube, cuffed, spiral-flex 7.5 for investigation.The returned et tube was visually examined with and without magnification.Visual examination of the returned et tube revealed that the sample appears typical.A functional inspection was performed to attempt to inflate and deflate the balloon cuff on the returned et tube.A lab inventory syringe was filled with air and attached to the valve of the pilot balloon.Upon injection of air, both the pilot balloon and cuff immediately inflated.The syringe was then removed, and the cuff and pilot balloon were inspected for leaks.No leaks were detected.The syringe was then reattached in order to deflate the balloons.Both the pilot balloon and balloon cuff were able to deflate.The et tube was submerged underwater and an attempt to inflate the balloon cuff was made in order to detect any leaks.Upon injection of air, no leaks were detected.No functional issues were found with the returned sample.A device history record review was performed, and no relevant findings were identified.The returned et tube was able to inflate and deflate with no difficulty.All et tubes are 100% inspected for both inflation and deflation at the time of manufacturing.No functional issues were found with the returned device.Teleflex will continue to monitor and trend on reports of this nature.Other remarks: n/a.Corrected data: n/a.

Brand Name
ET TUBE, CUFFED, SPIRAL-FLEX 7.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17690899
Report Number3003898360-2023-01281
Device Sequence Number6531704
Product Code BTR
UDI-Device Identifier04026704397419
UDI-Public04026704397419
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K844296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5-12615
Device Lot Number73C2300740
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown